What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 2, 9:47 AM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 2, 9:47 AM EST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1047 AM EDT Sat Apr 2 2022
.DISCUSSION...
...Strong to Potentially Severe Storms This Afternoon Through
Early Evening...
Areas of fog that developed this morning continue to lift and
diminish this morning, with low level stratus breaking up through
late morning. Some periods of sunshine can be expected this
morning and early afternoon, especially southeast of the I-4
corridor before shower and storm coverage increases across the
area this afternoon. A large cluster of showers and storms over
the northeast Gulf of Mexico continue eastward this morning along
a stalled frontal boundary extending across the northern Gulf
eastward through the central FL peninsula. Hi-res guidance still
remains in good agreement that this activity should shift eastward
and into Lake County toward early afternoon, with convection
expanding eastward and through the remainder of east central FL
through mid to late afternoon and early evening as this activity
pushes offshore. Some strong to severe storms will be possible,
with all of central FL in a Slight Risk for severe weather.
Cold temps aloft of -11 to -12C at 500mb evident in morning
soundings at XMR/TBW, and model guidance showing increasing winds
from 700-500mb, up to 35-50 knots, will favor strong to locally
damaging wind gusts of 50 to 70 mph, and 1-2" hail in any stronger
storms. Additionally, a tornado or two possible, especially with
any storm/boundary interactions with the developing east coast sea
breeze. Heavy rainfall and localized flooding will also be a
concern due to the recent heavy rains from yesterday, and the
potential for repeated rounds of showers and storms that could
lead to locally higher rainfall totals of 2-4 inches.
&&
.AVIATION...Lingering stratus producing IFR/MVFR cigs will
continue to lift and break up into late morning. Widespread showers
and scattered storms, some which will be strong to potentially
severe, will reach LEE by early afternoon. This convection will
then expand eastward and through the rest of east central FL from
mid afternoon through early evening. Expect conditions to improve
to MVFR/VFR levels behind the line of storms with patchy fog and
low stratus possible overnight. Winds will remain light and
variable before becoming northwesterly at around 5-10kts.
&&
.MARINE...Frontal boundary stalled across the area will lead to
variable wind direction with wind speeds less than 15 knots and
seas 2-3 feet. Main concern will be with scattered strong to
potentially severe storms pushing offshore of the east central FL
coast, mainly after 2PM through early this evening. Gusty winds in
excess of 35 knots and frequent lightning will be possible with
any storms that push off the coast and across the coastal waters
through this timeframe.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 62 79 62 / 90 70 10 0
MCO 83 65 83 63 / 90 80 20 10
MLB 82 65 79 65 / 90 70 30 10
VRB 84 65 79 64 / 90 70 50 10
LEE 78 64 82 62 / 90 70 10 0
SFB 80 63 82 61 / 90 70 10 0
ORL 81 65 84 65 / 90 70 20 10
FPR 85 66 80 65 / 90 70 50 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Weitlich/Watson/Volkmer
Hazardous weather outlook, Apr 2, 9:53 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1053 AM EDT Sat Apr 2 2022
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-022000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1053 AM EDT Sat Apr 2 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A vigorous upper level disturbance, cold temperatures aloft, a
nearby frontal boundary along with daytime heating will allow for
numerous showers and thunderstorms to develop initially across
northern portions of east central Florida in the early afternoon.
Additional showers and storms will track quickly eastward across
the area through the late afternoon hours. Scattered severe storms
are expected to develop this afternoon with damaging winds, large
hail, the potential for a tornado or two and frequent lightning.
Storms will push toward the adjacent Atlantic waters and south
Florida through late this evening ending the severe weather
threat by the overnight hours. If threatening weather approaches,
move indoors into a sturdy structure and be ready to take quick
action if warnings are issued for your area.
.FLOOD IMPACT...
A band of showers and storms will develop during the early
afternoon hours across northern portions of east central Florida
and move toward the east coast by the mid to late afternoon hours.
Excessive rainfall amounts of two to four inches are possible
leading to flooding of localized areas. The highest risk for
flooding will occur across areas that have seen recent heavy
rainfall from Osceola and Brevard counties northward to Lake,
Seminole, Orange and southern Volusia county. Do not drive through
flooded roadways. Turn around, don't drown.
.RIP CURRENT IMPACT...
A moderate risk of dangerous rip currents continues at the east
central Florida Atlantic beaches. Beachgoers should also be prepared
to seek safe shelter before storms approach from the west this
afternoon.
.MARINE THUNDERSTORM GUST IMPACT...
Numerous showers and storms will move eastward across east
central Florida this afternoon, eventually reaching the Treasure
coast and pushing offshore through the late afternoon and into
early this evening. Some of the stronger storms will be capable
of producing wind gusts in excess of 40 knots affecting the inland
lakes, intracoastal and Atlantic waters.
.WATERSPOUT IMPACT...
Increased moisture combined with veering winds and a stationary
boundary draped across central Florida, will lead to favorable
conditions for tornadic waterspouts within the intracoastal and
Atlantic coastal waters from mid afternoon into early evening.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Unsettled weather will continue into early next week with scattered
to numerous showers and embedded storms, some with locally heavy
rainfall, frequent lightning strikes, and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Volkmer
In the hours before
Special weather statement, Apr 2, 12:50 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
150 PM EDT Sat Apr 2 2022
FLZ041-044-144-021830-
Northern Lake County FL-Inland Volusia FL-Southern Lake County FL-
150 PM EDT Sat Apr 2 2022
...A strong thunderstorm will impact portions of Lake and
northwestern Volusia Counties through 230 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Paisley, moving northeast at 30 mph. Another
strong storm about 12 miles west of Leesburg will move northeast at
30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, DeLand, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Florida.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2927 8116 2912 8109 2893 8121
2887 8136 2888 8136 2885 8139 2880 8149
2879 8166 2871 8166 2859 8195
TIME...MOT...LOC 1748Z 222DEG 24KT 2904 8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Apr 2, 1:35 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
235 PM EDT Sat Apr 2 2022
FLZ045-144-021900-
Orange FL-Southern Lake County FL-
235 PM EDT Sat Apr 2 2022
...A strong thunderstorm will impact portions of southwestern Lake
and southwestern Orange Counties through 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Louisa, or 8 miles southeast of Groveland, moving northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Apopka, Ocoee, Winter Garden and Groveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Florida.
&&
LAT...LON 2867 8195 2868 8146 2864 8145 2835 8149
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 1834Z 232DEG 46KT 2848 8175
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Apr 2, 2:00 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
300 PM EDT Sat Apr 2 2022
FLZ041-044>046-021930-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
300 PM EDT Sat Apr 2 2022
...A strong thunderstorm will impact portions of northwestern
Seminole, east central Lake, northwestern Orange and southwestern
Volusia Counties through 330 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wekiva Springs, or near Lake Mary, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Winter Springs, Lake Mary and Longwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Florida.
&&
LAT...LON 2891 8125 2884 8122 2872 8124 2869 8148
2884 8150 2889 8135
TIME...MOT...LOC 1900Z 252DEG 17KT 2875 8140
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Apr 2, 2:25 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT Sat Apr 2 2022
FLZ041-045-046-053-141-147-022015-
Coastal Volusia FL-Osceola FL-Northern Brevard County FL-Orange FL-
Seminole FL-Inland Volusia FL-
325 PM EDT Sat Apr 2 2022
...Strong thunderstorms will impact portions of eastern Seminole,
northwestern Brevard, southeastern Orange, southeastern Volusia and
northwestern Osceola Counties through 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bethune Beach to near Orlando
International Airport to Intercession City. Movement was northeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Florida.
&&
LAT...LON 2878 8071 2831 8097 2805 8136 2808 8135
2808 8143 2806 8144 2803 8139 2801 8142
2804 8146 2807 8144 2809 8145 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2830 8166 2841 8146 2870 8125 2923 8099
TIME...MOT...LOC 1924Z 263DEG 26KT 2892 8086 2839 8132 2825 8150
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Watson